MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. COUPLER II, MAIN ASSEMBLY

MIZUHO ORTHOPEDIC SYSTEMS, INC. COUPLER II, MAIN ASSEMBLY
Model Number 5873
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
When the operator turned the knob during surgery, it broke halfway.Therefore, they fixed the coupler by chucking the thread with pliers.
 
Additional Manufacturer Narrative
The root cause of the break appears to be due to pilers being used on the threaded part of the knob.The performance of the knob prior to the use of the pilers cannot be determined.A visual inspection indicated that actions outside of normal use contributed or caused the break.
 
Event or Problem Description
As reported, when the operator turned the knob during surgery, it broke halfway.Therefore, they fixed the coupler by chucking the thread with pliers.

Brand Name
COUPLER II, MAIN ASSEMBLY
Common Device Name
COUPLER
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city, ca
MDR Report Key9811172
Report Number2921578-2020-00014
Device Sequence Number11513703
Product Code JEA
UDI-Device Identifier00842430104534
UDI-Public00842430104534
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5873
Device Catalogue Number5873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1